Indiana, 2011Flood in Indiana, March 1, 2011
March 1, 2011 · NWS IWX · 1 event in 1 county or zone
Heavy rains that occurred February 27th and 28th continued to cause flooding problems, mainly on local rivers, creeks and streams. While most concerns were related to agricultural lands, residents in Grant county continued to see flooding concerns beyond these areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains that occurred February 27th and 28th continued to cause flooding problems, mainly on local rivers, creeks and streams. While most concerns were related to agricultural lands, residents in Grant county continued to see flooding concerns beyond these areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 28, 6:09 PM EST, 5 hours 51 minutes earlier.
Area forecast discussion, Feb 28, 6:09 PM EST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
609 PM EST MON FEB 28 2011
.AVIATION...
HIGH PRESSURE OVER IA WILL MOVE EAST ACROSS NRN INDIANA TONIGHT
AND TO THE MID ATLANTIC COAST BY TUE EVE. RADIATIONAL COOLING
SHOULD LEAD TO MVFR VSBYS IN BR AT FWA LATE TONIGHT AND EARLY TUE
AS HIGH MOVES OVERHEAD. OTRWS VFR CONDITIONS WILL CONT THROUGH THE
TAF PERIOD WITH NO VSBY RESTRICTIONS AND LITTLE OR NO CLOUDINESS.
&&
.PREV DISCUSSION... /ISSUED 400 PM EST MON FEB 28 2011/
SHORT TERM...
TONIGHT THROUGH TUESDAY NIGHT. FEAST OR FAMINE WITH EXTRMLY BENIGN
WX PATTERN IN SHORT TERM NOW...SAVE FOR TYPICAL WATER ROUTING ISSUES
INHERENT WITH GROUNDWATER/SOIL MODELING AND THEIR
ASSUMPTIONS/LIMITATIONS...PARTICULARLY THROUGHOUT THE WABASH AND SRN
MAUMEE BASINS WHERE UPWARDS OF 1.5-2.5 INCHES FELL...WITH ESTIMATED
HIR SPOT AMNTS IN XTRM SERN CWA.
SUBSIDENCE ALONG WITH 8H COLD POOL QUICKLY MARCHING OFF INTO LWR
GRTLKS THIS EVENING TO OFFER RAPID CLRG THIS EVENING. SFC RIDGE FM
WRN GRTLKS TO OK FALLS SEWD ACRS CWA BY 06 UTC TO AFFORD STRONG
RADIATIONAL COOLING CONDS AND SIDE WITH A NON-DIURNAL TREND WITH
SHARP COOLING TO 06 UTC FOLLOWED BY MORE GRDL COOLING TO NO HIR THAN
STRONGLY AGREED MOS.
ARDENT OMEGA BLOCK CNTRD ACRS BEARING SEA TO KEEP NRN CONUS IN A
BROAD LOW AMPLITUDE TROF THRU THE SHORT TERM PD. MINOR WAVE
PERTURBATION IN RAPID ZONAL FLOW ACRS SRN CAN/NRN ROCKIES TO DRIVE
FNTL WAVE BETWN 49 AND 50TH PARALLEL THIS EVENING TO SOUTH OF JAMES
BAY BY TUESDAY EVENING. GAUNTLET BLOCKING GOMEX SOURCED MSTR XTNDG
FM TX TO MID ATL WITH LITTLE MORE THAN WAFTS OF CI/STRAY SCTRG OF
ALTOCU ANTICIPATED INTO LATE TUESDAY NIGHT. 1000-900MB THERMAL
TONGUE ALONG/STRONG INSOLATION/LLVL WAA IN RETURN FLOW TO AFFORD
DIURNAL PLUS RISES ON TUE...SIDING AWAY FM SEEMINGLY TOO COOL NAM
GIVEN +5C/24 HR TEMP RISES IN BL. SOME INCRS IN STRATOCU CLOUDS
NORTH WITH COOLING/SATURATION WITHIN MIXED LYR TOWARD DAYBREAK WED
WITH STRONG PROFILE VEERING/COOLING.
LONG TERM...WEDNESDAY THROUGH MONDAY
ACTIVE/PROGRESSIVE FLOW PATTERN WILL CONTINUE ACROSS THE LOWER 48
THIS PERIOD AS EASTERN PACIFIC WAVES TRACK EWD UNDER NE PACIFIC AND
NORTHERN HUDSON BAY NEGATIVE HEIGHT ANOMALIES. FAVORED A
GEFS/GFS/ECMWF BLEND FOR THIS PACKAGE WHICH MATCHED UP RELATIVELY
WELL TO INHERITED GRIDS. AS A RESULT...ONLY MINOR CHANGES WERE MADE
TO THE FCST. A LOW LEVEL RIDGE AXIS BEHIND A NRN STREAM SHORTWAVE
SHOULD PROVIDE THE FA WITH DRY CONDITIONS AND NEAR NORMAL TEMPS
WEDNESDAY INTO THURSDAY. WAA WILL COMMENCE LATE THURSDAY INTO FRIDAY
AS THE LOW LVL FLOW VEERS SOUTHWESTERLY IN RESPONSE TO HEIGHT FALLS
ACROSS THE PLAINS. INCREASING ISENTROPIC UPGLIDE AND MOISTURE
ADVECTION IN ADVANCE OF AN APPROACHING LEAD SHORTWAVE TROUGH WILL
LIKELY SET THE STAGE FOR PERIODS OF RAIN...BEST CHANCES LATE FRIDAY
INTO SATURDAY ALONG A DEEP FRONTAL CIRCULATION POISED TO SETTLE SEWD
INTO THE FA. IMPRESSIVE GULF OF MEXICO MOISTURE TAP COMBINED WITH
CYCLOGENESIS ALONG BOUNDARY MAY ONCE AGAIN LEAD TO RAINFALL AMOUNTS
IN EXCESS OF AN INCH...WHICH WOULD ACT TO FURTHER EXACERBATE RIVER
AND LOW LAND FLOODING. THE ECWMF...GEM...AND SEVERAL GFS ENSEMBLE
MEMBERS HAVE A SLOWER...MORE AMPLIFIED UPPER TROUGH OVER THE EASTERN
CONUS BY SUNDAY AS ADDITIONAL JET ENERGY DIVES SWD THROUGH THE
WESTERN PERIPHERY OF THE UPPER TROUGH. ENOUGH INTER/INTRA MODEL
CONTINUITY WITH THIS SOLUTION TO KEEP CHC POPS FOR A CHANGEOVER TO
SNOW SATURDAY NIGHT...HIGHEST IN THE SE...AS MID LVL DEFORMATION
SNOWS MAY CLIP THE FA. LEFT SUNDAY DRY FOR NOW AS QUESTION SLOWER
SOLUTIONS GIVEN PROGRESSIVE NATURE TO PATTERN. DRY CONDITIONS AND
AOB NORMAL TEMPS ARE EXPECTED BY DAY 7...WITH THE NEXT CHANCE FOR
SHOWERS AND POTENTIALLY THUNDERSTORMS JUST BEYOND THE FORECAST
PERIOD / MIDDLE OF NEXT WEEK / AS THE NEXT SYSTEM IN THIS ACTIVE LA
NINA REGIME MOVES INTO THE MIDWEST/GREAT LAKES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...STEINWEDEL
AVIATION...JT
Hazardous weather outlook, Feb 28, 10:25 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EST MON FEB 28 2011
LMZ043-046-020330-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1025 PM EST MON FEB 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-020330-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1025 PM EST MON FEB 28 2011 /925 PM CST MON FEB 28 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TONIGHT
LEVELS OF MOST RIVERS IN THE AREA WILL CONTINUE RISING TONIGHT AND
SOME WILL EXCEED FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER
FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FLOODING WILL LIKELY PERSIST ON SOME RIVERS IN THE AREA THIS WEEK.
PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL DETAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF ANY OBSERVED FLOODING AND RAINFALL AMOUNTS
WILL BE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Flood, Grant
- When
- March 1, 12:00 AM EST to 8:00 PM EST
- Where
- Grant County, 1.22 mi NW of Stonecrest to 0.67 mi NW of Stonecrest
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Newspaper
- Coordinates
- 40.543, -85.635
Flooding along the Mississinewa River continued into the first day of March. High water from the river spilled over into eastern portions of Marion as well as into the Stonecrest Mobile Home Community, where residents woke to flooded residences and roads. Sufficient water covered the entrances to the community to stop residents from entering and exiting the area, as well as causing school buses to divert away from the area. While no exact damage figures were provided, damage likely exceeded 1 million dollars from a combination of structural and roadway damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, March 1 to 31, 2011$530,000 · 6 events
- Flooding in Ohio, March 1 to 2, 2011$265,000 · 9 events
- Drought in Texas, March 1 to 31, 2011$103,000 · 15 events
- Flooding in Ohio, March 1 to 3, 2011$75,000 · 3 events
- Flooding in Indiana, March 1 to 27, 2011$70,000 · 4 events
- Wildfire in Texas, March 1, 2011$60,000 · 1 event
- Drought in Arkansas, March 1 to 31, 201135 events
- Drought in Oklahoma, March 1, 201129 events
- Drought in Texas, March 1 to 31, 201121 events
- Drought in Louisiana, March 1 to 31, 201117 events
- Drought in Colorado, March 1 to 31, 201116 events
- Drought in Florida, March 1 to 31, 201115 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286784.